MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-3-10-3D
Medical Device Problem Codes Material Deformation (2976); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event is reportable for analysis results.The pushwire was found to be bent at 11.5cm from the proximal end.In addition, the pushwire also found to be broken at 3.0cm from the proximal end.The implant coil was found to be stretched with the polypropylene filament intact.Based on the device analysis and reported information, axium coil was confirmed to have ¿product damaged/deformed out of package" as the returned coil was found to be stretched.In addition, the pushwire was bent and broken at the proximal end.However, the cause for damages could not be determined.It is possible the damage occurred during production or upon opening the package and attempting to remove the product or after removing it from the package.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium coil pushwire was bent when it was taken out of the coil hoop.A replacement product was used in the procedure.There was no patient involvement with the event.Additional information received reported the device packaging was intact with no visible damage.The proximal end of the pushwire was secured in the guidewire clip (black rubber stopper) when the package was opened.The damage was noticed during device prep.The physician observed the damage on the proximal wire as the black rubber stopper was about to be removed.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12086619
Report Number2029214-2021-00788
Device Sequence Number17010685
Product Code KRD
UDI-Device Identifier00847536029903
UDI-Public00847536029903
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2023
Device Model NumberQC-3-10-3D
Device Catalogue NumberQC-3-10-3D
Device Lot NumberB129847
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2021
Initial Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1